Alert archive / Wisconsin / Small Craft Advisories in 2016

Small Craft Advisory 54, NWS Green Bay, WI

August 4, 2016

NWS Green Bay, WI issued this small craft advisory at Aug 4, 2016, 3:26 AM CDT. It took effect at Aug 4, 2016, 4:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Aug 4, 2016, 3:26 AM CDT (08:26 UTC)
In effect from
Aug 4, 2016, 4:00 PM CDT
Expired
Aug 5, 2016, 1:00 AM CDT
In force
9 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

726 
WHUS73 KGRB 040826
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
326 AM CDT THU AUG 4 2016

...BUILDING WAVES EXPECTED TOWARDS NORTHERN LAKE MICHIGAN...

.PERSISTENT SOUTH WINDS TODAY WILL LEAD TO BUILDING WAVES ALONG
THE LAKE MICHIGAN NEARSHORE. AREAS NEAR DOOR COUNTY TOWARDS
NORTHERN LAKE MICHIGAN SHOULD SEE HIGHER WAVE ACTION AND HAZARDOUS
BOATING CONDITIONS THIS AFTERNOON AND EVENING.

LMZ541-041630-
/O.NEW.KGRB.SC.Y.0054.160804T2100Z-160805T0600Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
326 AM CDT THU AUG 4 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
1 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO
1 AM CDT FRIDAY. 

* SOUTH WINDS INCREASING TO 15 TO 25 KNOTS THIS AFTERNOON AND
  EVENING BEFORE DIMINISHING AFTER SUNSET THEN VEER WEST TONIGHT
  BEHIND A COLD FRONT.

* WAVES...BUILDING TO 3 TO 5 FEET WITH THE HIGHEST WAVES EXPECTED
  TOWARDS DEATHS DOOR AND WASHINGTON ISLAND. WAVES SHOULD
  GRADUALLY SUBSIDE EARLY TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
3 follow-up statements
028 
WHUS73 KGRB 041525
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1025 AM CDT THU AUG 4 2016

...BUILDING WAVES EXPECTED TOWARDS NORTHERN LAKE MICHIGAN...

.PERSISTENT SOUTH WINDS TODAY WILL LEAD TO BUILDING WAVES ALONG
AND NEAR THE LAKE MICHIGAN SHORELINE. LOCATIONS FROM DOOR COUNTY
NORTHWARD SHOULD SEE HIGHER WAVES AND HAZARDOUS BOATING
CONDITIONS DURING THE AFTERNOON AND EVENING.

LMZ541-042330-
/O.CON.KGRB.SC.Y.0054.160804T2100Z-160805T0600Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
1025 AM CDT THU AUG 4 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 1 AM CDT FRIDAY...

* SOUTH WINDS INCREASING TO 15 TO 25 KNOTS THIS AFTERNOON AND 
  EVENING BEFORE DIMINISHING AFTER SUNSET THEN VEER WEST TONIGHT 
  BEHIND A COLD FRONT. 

* WAVES...BUILDING TO 3 TO 5 FEET WITH THE HIGHEST WAVES 
  EXPECTED TOWARDS DEATHS DOOR AND WASHINGTON ISLAND. WAVES 
  SHOULD GRADUALLY SUBSIDE EARLY TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
316 
WHUS73 KGRB 041944
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
244 PM CDT THU AUG 4 2016

...BUILDING WAVES EXPECTED TOWARDS NORTHERN LAKE MICHIGAN...

.PERSISTENT SOUTH WINDS WILL LEAD TO WAVE ACTION ALONG AND NEAR
THE LAKE MICHIGAN SHORELINE ALONG DOOR COUNTY.

LMZ541-050345-
/O.CON.KGRB.SC.Y.0054.160804T2100Z-160805T0600Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
244 PM CDT THU AUG 4 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY...

* SOUTH WINDS 15 TO 25 KNOTS INTO THE EARLY EVENING BEFORE
  DIMINISHING AFTER SUNSET. WINDS VEER WEST TONIGHT BEHIND A COLD
  FRONT.

* WAVES...3 TO 5 FEET WITH THE HIGHEST WAVES EXPECTED TOWARDS
  DEATHS DOOR AND WASHINGTON ISLAND. WAVES SHOULD GRADUALLY
  SUBSIDE EARLY TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
511 
WHUS73 KGRB 050321
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1021 PM CDT THU AUG 4 2016

...BUILDING WAVES EXPECTED TOWARDS NORTHERN LAKE MICHIGAN...

.PERSISTENT SOUTH WINDS WILL LEAD TO WAVE ACTION ALONG AND NEAR
THE LAKE MICHIGAN SHORELINE ALONG DOOR COUNTY.

LMZ541-050600-
/O.CON.KGRB.SC.Y.0054.000000T0000Z-160805T0600Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
1021 PM CDT THU AUG 4 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY...

* SOUTH WINDS 15 TO 25 KNOTS BEFORE DIMINISHING AROUND MIDNIGHT.
  WINDS VEER WEST TONIGHT BEHIND A COLD FRONT.

* WAVES...3 TO 5 FEET WITH THE HIGHEST WAVES EXPECTED TOWARDS
  DEATHS DOOR AND WASHINGTON ISLAND. WAVES SHOULD GRADUALLY
  SUBSIDE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

KURIMSKI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Aug 3, 10:51 PM CDT, 4 hours 35 minutes earlier.

Area forecast discussion, Aug 3, 10:51 PM CDT, 4 hours 35 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1051 PM CDT WED AUG 3 2016

Updated aviation portion for 06Z TAF issuance

.SHORT TERM...Tonight and Thursday
Issued at 330 PM CDT Wed Aug 3 2016

Precipitation trends and the potential for severe storms on
Thursday are the main forecast concerns.

High dew points and very warm temperatures allowed the air mass
across the forecast area, except in the north where dew points
were lower, to become quite unstable by midday. Isolated/scattered
storms developed across the area, mainly along the lake breeze
front. These storms should dissipate with the loss of daytime
heating, so have not kept them in the forecast for the evening.
Expect most of the clouds to dissipate as well. With few clouds,
light surface flow and plenty of moisture fog will develop again
overnight.

A cold front is forecast to reach the Wisconsin/Minnesota border
by early Thursday afternoon, reaching the forecast area around 00z
Friday and passing through the area during the evening. Expect
thunderstorms ahead of the front in an air mass with MUCAPE values
in the 1500-3000 j/kg range, according to the 12Z NAM and GFS.
There will be a sufficient amount of shear, but not a lot of
upper level support so some severe storms are possible, but it
does not look like it will be a major outbreak. Expect heavy
rainfall due to the abundant moisture ahead of the front. The SPC
day 2 severe outlook had north central and central Wisconsin in a
slight risk for severe storms, with a marginal risk across the
rest of the forecast area, and this seems reasonable.

.LONG TERM...Thursday Night Through Wednesday
Issued at 330 PM CDT Wed Aug 3 2016

The right entrance region of a weakening upper jet
will move across northern Wisconsin Thursday evening along with
showers and thunderstorms ahead of a surface cold front. The
activity may start out as strong or perhaps severe but should
weaken after sunset as instability wanes.

Cooler and drier air will arrive Friday and remain through at
least early next week. Temperatures will be well above normal
Thursday evening but will return to near normal values for Friday
through Sunday.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1051 PM CDT Wed Aug 3 2016

Fog will once again be a concern overnight with light winds and
increased low level moisture. Continued MVFR fog in the TAFs with
tempo IFR at most locations. However lower conditions are not out
of the question.

Showers and thunderstorms are forecast to sweep through with a
cold front later on Thursday. At this time it appears the western
TAF sites will be affected during the afternoon, with the eastern
TAF sites in the evening hours per the NWP and hi-res model runs.
Will adjust as necessary if timing changes, however at this point
have included a prob30 group at each of the TAF sites when
thunderstorms are most likely. Conditions are expected to fall to
MVFR or lower in thunderstorms.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....MG
LONG TERM......RDM
AVIATION.......Kurimski
Hazardous weather outlook, Aug 3, 3:33 PM CDT, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
333 PM CDT WED AUG 3 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-042045-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
333 PM CDT WED AUG 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AFTERNOON
AND EVENING, WITH THE GREATEST RISK OVER NORTH CENTRAL AND
CENTRAL WISCONSIN. THE PRIMARY SEVERE THREATS WILL BE DAMAGING
WINDS, LARGE HAIL AND TORRENTIAL RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-042045-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
333 PM CDT WED AUG 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS THURSDAY NIGHT.
THE PRIMARY THREATS WILL BE STRONG WINDS AND TORRENTIAL RAINFALL.

MG/RDM

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 3:57 AM CDTBeach Hazards StatementGRBDoor18 hr
Aug 4, 10:05 AM CDTSpecial Weather StatementGRBLincoln, Oneida, Vilas70 min
Aug 4, 10:33 AM CDTSpecial Weather StatementGRBLincoln, Oneida, Vilas72 min
Aug 4, 10:58 AM CDTSpecial Weather StatementGRBMarathon, Wood77 min
Aug 4, 11:45 AM CDTSpecial Weather StatementGRBLincoln60 min
Aug 4, 12:04 PM CDTSevere Thunderstorm WarningGRBLanglade, Marathon, Shawano41 min
Aug 4, 12:30 PM CDTSpecial Weather StatementGRBPortage, Waushara, Wood60 min
Aug 4, 12:44 PM CDTSevere Thunderstorm WarningGRBForest, Langlade, Menominee, Oconto, Shawano46 min
Aug 4, 1:25 PM CDTSpecial Weather StatementGRBMarinette, Oconto65 min
Aug 4, 1:31 PM CDTSpecial Weather StatementGRBOutagamie, Portage, Waupaca, Waushara, Winnebago89 min
Aug 4, 5:50 PM CDTSpecial Weather StatementGRBWinnebago55 min

Nearby

Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.